IMPORTANT HEALTH WARNING: DO NOT STOP TAKING THIS DRUG SUDDENLY!
This is my real-life experience of taking Seroxat (Paroxetine). I am offering it in a spirit of helpfulness, even though I realise that some readers may be disturbed by what they read.
I took Seroxat (Paroxetine) regularly for many months. It helped my depression and anxiety, but I found that the side effects were really unpleasant. These were constant and included: metallic feeling on the top half of my head and metallic taste in my mouth; uncontrollable yawning spasms; loss of sex drive; nausea - that was only alleviated by eating frequently; etc.
Eventually, I decided that these side effects were worse than the actual illness and I threw away my tablets in frustration. At that time (1990s) I had not read or heard anything about patients becoming dependent on the drug (e.g. Panorama TV programmes). My body soon told me though!!!
Within 24 hours of stopping the drug, I was more ill than I had ever been in my whole life (40-odd years at that point). I could not get out of bed at all because of the dizziness, nausea and panicky feeling. My wife had to go and get an emergency repeat prescription so that I could have my "fix".
So began my long and difficult struggle to wean myself off Seroxat (Paroxetine) - a supposedly non-addictive prescribed medicine. I tried to gradually reduce the dose, but the "cold turkey" returned as soon as the dose dropped below a certain amount.
My GP was as much in the dark about this dependency as I was. I therefore did my own research and found out about a relatively new, but similar drug. Over some months, I was then able to gradually get off Seroxat (Paroxetine) by inter-weaving doses of this other SSRI.
I then found that my body could not cope with just reducing that SSRI either. I therefore had to do the inter-weaving doses method again with a third SSRI. After some months on that third drug, I was eventually able to reduce the dose and stop altogether.
For me to gradually stop being "hooked on" any SSRIs took many difficult months, and I will never, ever take any again. The Panorama TV programmes about Seroxat (referred to above) highlighted how widespread these problems are.
I now take a herbal remedy that works well for me, without any side-effects. It's called 5-HTP (5-hydroxytryptophan). As I understand it, the body can use 5-HTP to make seratonin.
My advice to individuals is to do your own research about this important issue. Do not be surprised if drug companies and the medical establishment belittle herbal remedies, and dismiss problems such as I have described. There is a lot of money involved.
[i:0624201de8]This message was automatically imported from the original Patient Experience[/i:0624201de8]